Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jan 15, 2017, 6:21 PM CST for Kinney County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2017, 6:21 PM CST (00:21 UTC)
- Expired
- Jan 15, 2017, 7:00 PM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WWUS84 KEWX 160021
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SUN JAN 15 2017
TXZ183-160100-
Val Verde TX-
621 PM CST SUN JAN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 700 PM CST...
At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Lake View, or near Del Rio, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake View and Cienegas Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 2958 10076 2943 10070 2936 10098 2936 10100
2937 10101 2944 10103
TIME...MOT...LOC 0021Z 240DEG 27KT 2942 10097
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jan 15, 3:05 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 15, 3:05 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 305 PM CST Sun Jan 15 2017 .SHORT TERM (Tonight through Monday Night)... Strong to severe convection is about to enter the western boundary of our forecast area, northwest of Del Rio. This convection is being generated by a strong shortwave trough, unstable Gulf air, and a slowly northward moving warm front. High resolution mesoscale models have been consistent in depicting a thin MCS with embedded supercell structures. The Texas Tech and NSSL WRFs have verified best so far with timing and linear mode, with recent HRRR runs showing a more broken line of supercells. Overall, prior forecasts are on track and we expect the line to sweep across the area, generally along and north of U.S. 90. The line should weaken with time, and reach the I-35 corridor around 05-06Z. While one or two brief tornadoes are possible, the main severe threats will be large hail and damaging winds. Rainfall will average 1/2 to 1 inch, although some locations in the Edwards Plateau, Hill Country, and Metro Austin could receive up to 2-3 inches by daybreak Monday. Showers and thunderstorms will linger on the coastal plains Monday, but rainfall amounts should be 1/4 inch or less. && .LONG TERM (Tuesday through Sunday)... Highly amplified and progressive flow will continue across the CONUS through the next 7-10 days. This will bring a progression of fairly sharp shortwave troughs through a general longwave trough over the Plains. The net result for our area will be a cold front bringing colder conditions Wednesday and Thursday, then back to above normal temperatures Friday through Sunday before another cold front. PoPs will be in the forecast through Friday, although rainfall should be light. Just beyond this forecast period is another strong front and the potential for strong convection, then a colder, drier period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 71 51 57 49 / 80 40 30 60 50 Austin Bergstrom Intl Airport 62 71 52 58 49 / 80 40 30 60 50 New Braunfels Muni Airport 62 72 54 58 51 / 70 40 40 60 50 Burnet Muni Airport 55 69 46 55 46 / 90 10 20 50 50 Del Rio Intl Airport 50 72 51 60 50 / 60 0 - 40 30 Georgetown Muni Airport 58 69 48 56 47 / 90 30 30 50 50 Hondo Muni Airport 60 75 55 60 51 / 70 10 20 60 50 San Marcos Muni Airport 62 72 53 59 50 / 70 40 40 60 50 La Grange - Fayette Regional 66 72 57 61 53 / 70 60 50 50 50 San Antonio Intl Airport 62 74 55 60 52 / 70 20 30 60 50 Stinson Muni Airport 62 74 57 61 53 / 70 20 30 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...26 Public Service/Data Collection...Williams
Hazardous weather outlook, Jan 15, 4:58 AM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 AM CST SUN JAN 15 2017 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 458 AM CST SUN JAN 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND WEST OF I-35. DAMAGING WIND GUSTS...ISOLATED TORNADOES...AND LARGE HAIL WILL BE POSSIBLE. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS THE HILL COUNTRY AND MAY CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AND EXCESSIVE RAINFALL AMOUNTS.
In the hours before
Local storm report, Jan 15, 5:23 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 10 SW CARTA VALLEY 29.72N 100.82W
01/15/2017 E1.00 INCH VAL VERDE TX OTHER FEDERAL
NICKEL TO QUARTER SIZE HAIL REPORTED BY BORDER PATROL
AGENTS ONE MILE SOUTH OF THE 277 AND 377 HIGHWAY
INTERSECTION
&&
EVENT NUMBER EWX1700015
SBSLocal storm report, Jan 15, 5:31 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL CARTA VALLEY 29.80N 100.68W
01/15/2017 E1.25 INCH EDWARDS TX CO-OP OBSERVER
QUARTER TO SLIGHTLY LARGER SIZE HAILSTONES OBSERVED
&&
EVENT NUMBER EWX1700016
SBSLocal storm report, Jan 15, 5:41 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 E CARTA VALLEY 29.79N 100.62W
01/15/2017 M1.50 INCH EDWARDS TX STORM CHASER
QUARTER TO PING PONG SIZE HAIL COVERING THE ROAD ON
HIGHWAY 377 NEAR FM2523
&&
EVENT NUMBER EWX1700017
SBSLocal storm report, Jan 15, 6:04 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 9 NNE KICKAPOO CAVERN S 29.73N 100.41W
01/15/2017 E2.50 INCH EDWARDS TX STORM CHASER
&&
EVENT NUMBER EWX1700018
SBSSpecial weather statement, Jan 15, 6:12 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
612 PM CST SUN JAN 15 2017
TXZ184-160100-
Edwards TX-
612 PM CST SUN JAN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 700
PM CST...
At 612 PM CST, Doppler radar was tracking a strong thunderstorm over
Rocksprings, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rocksprings and Devils Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until midnight CST for south
central Texas.
A severe thunderstorm watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 3015 9994 3008 9995 3008 9997 3003 9997
3002 9999 2997 9999 2996 10000 2997 10032
3009 10031
TIME...MOT...LOC 0012Z 265DEG 32KT 3003 10024Special weather statement, Jan 15, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SUN JAN 15 2017
TXZ183-160100-
Val Verde TX-
621 PM CST SUN JAN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 700 PM CST...
At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Lake View, or near Del Rio, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake View and Cienegas Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 2958 10076 2943 10070 2936 10098 2936 10100
2937 10101 2944 10103
TIME...MOT...LOC 0021Z 240DEG 27KT 2942 10097The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:12 PM CST | Special Weather Statement | EWX | Edwards | 48 min |
| Jan 15, 6:24 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Real | 66 min |
| Jan 15, 6:30 PM CST | Special Weather Statement | EWX | Edwards | 60 min |
| Jan 15, 6:42 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 48 min |
| Jan 15, 6:43 PM CST | Special Weather Statement | EWX | Kimble | 32 min |
| Jan 15, 6:48 PM CST | Special Weather Statement | EWX | Kinney | 42 min |
| Jan 15, 7:00 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 28 min |
| Jan 15, 7:08 PM CST | Severe Thunderstorm Warning | EWX | Bandera | 67 min |
| Jan 15, 7:13 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 47 min |
| Jan 15, 7:17 PM CST | Special Weather Statement | EWX | Edwards | 43 min |
| Jan 15, 7:33 PM CST | Special Weather Statement | EWX | Kerr | 42 min |
| Jan 15, 7:46 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 29 min |
| Jan 15, 7:48 PM CST | Tornado Warning | EWX | Kerr | 27 min |
| Jan 15, 7:59 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 46 min |
| Jan 15, 8:14 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 46 min |
| Jan 15, 8:16 PM CST | Special Weather Statement | EWX | Kerr, Real, Uvalde | 44 min |
| Jan 15, 8:19 PM CST | Special Weather Statement | EWX | Kendall | 41 min |
| Jan 15, 8:36 PM CST | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Jan 15, 8:56 PM CST | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Medina, Uvalde | 49 min |
| Jan 15, 8:59 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Jan 15, 9:11 PM CST | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Jan 15, 9:27 PM CST | Tornado Warning | EWX | Kendall | 33 min |
| Jan 15, 9:43 PM CST | Special Weather Statement | EWX | Bandera, Medina, Uvalde | 62 min |
| Jan 15, 9:44 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal, Kendall | 46 min |
| Jan 15, 9:52 PM CST | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Jan 15, 10:22 PM CST | Special Weather Statement | EWX | Hays | 38 min |
| Jan 15, 10:25 PM CST | Special Weather Statement | EWX | Bexar | 50 min |
| Jan 15, 11:07 PM CST | Special Weather Statement | EWX | Hays, Travis | 53 min |
| Jan 15, 11:16 PM CST | Special Weather Statement | EWX | Bexar, Comal | 29 min |
| Jan 15, 11:21 PM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jan 15, 11:30 PM CST | Special Weather Statement | EWX | Bexar | 45 min |
| Jan 15, 11:45 PM CST | Special Weather Statement | EWX | Bexar, Comal | 30 min |
| Jan 16, 12:07 AM CST | Special Weather Statement | EWX | Williamson | 38 min |
| Jan 16, 12:32 AM CST | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jan 16, 1:04 AM CST | Areal Flood Advisory | EWX | Bexar, Guadalupe | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.